It is currently Mon Aug 21, 2017 10:05 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Mon Aug 31, 2015 4:00 pm 
Offline
New Poster
New Poster

Joined: Sun Aug 02, 2015 1:09 pm
Posts: 2
Its a long story but ill try to not drag it out. Aug 2008 i was hit by a drunk driver one fri evening while driving with my 3 young kids. Luckily they werent hurt but i was. Had to have 3 lower back surgeries to fuse my l-4 l-5 vertebrae. As well as a torn disc in my neck. Started off on vicodin 7.5's before surgery, then to percocet 7.5's, then after surgery the drs put me on oxycontin 40 mg 3x aday along with 6 percocet 10's aday for breakthrough pain. It didnt take very long before i was addicted and out of control with them. Snorting and smoking them none stop. After about 1 year of this behavior i decided enough was enough and being only 30 years old i couldnt live the rest of my life like that. Luckily my cousin knew about this miracle drug suboxone that not only stopped the horrible withdraws but could be talen once a day and help with pain. I was excited to get my life back and did zero research about the medication. I was on suboxone for 4 years straight never taking another pain pill or abusing the subs up until a month ago. I always had most of the side effects the whole time i was taking suboxone. Sweats, constipation, headaches, cordnation impaired, short term memory loss and of course sexual side effects the worst one. So about a mnth ago i decided i was sick and tired of it all and would weanyself down. I found a taper plan that reduced intake 25% every 10 days. The first 2-3 weeks went by great. By the time i got down below 8mgs, my daily dose was 12mg aday for 4 years, i started feeling not right. I then uped my dose back up for a cple days and then back down seesawing for about a week. Then one fri i decided to take one of my old paxils thinking it would make me feel better. Wrong, it made me feel even worse and not right mentally. So i took my normal dose and stuff got crazy. I started having panic attacks every 15 min for about 4 hrs straight. My wife had to take me into er because i thought i was losing my mind. They said it was probably just withdraws from uping and downing my meds for 3weeks and my body was trying to adjust. They told me to take my normal dose but when i did it made it worse. So after a week of going through this and having panic attacks all day everyday i went back to my pain dr who ive had for 7 years now. He switched me back over to pain killers, percocet 10's 5x aday and oxycontin 20's 2x aday. Its been 2 weeks since stopping subs and i still cant feel the effects of the pain killers. All their doing is barely keeping me from feeling sick. The dr said after 24-36 of being off subs i could take the pain meds and it would help my back. The only reason i switched back was ive heard its much easier to withdraw from pain killers, one week, than subs, 6mnths i was told. Does anyone have a similar experience of not being able to feel opiates after being off subs for 2 weeks? How long does this stuff stay in your body and block opiates? Thank you!


Top
 Profile  
 
PostPosted: Sat Sep 05, 2015 2:48 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Hi Discussedclock777 and welcome to the forum. I must apologize for the boards lack of attention to your post. Somehow it just got lost in the multitude of messages posted here daily. Hopefully you're still logging in and checking for an answer.

Yours is an unusual case. Why your system reacted the way it did to tapering down I can't say. It surely didn't help taking a Paxil during that time. Paxil is a strong anti-depressant and is very good at helping with anxiety issues. That may explain the panic attacks, etc. It is prescribed for those who suffer from panic attacks and anxiety along with depression. You may have experienced a rebound effect from the drug and assumed it was the Suboxone.

Now you know that tapering is a very serious and slow process. My doctor recommended a reduction of 10% every two weeks. Then longer when you get down to 2 mg's. The body is sensitive to any changes in dosage when you get down low so be like the turtle and win the race that way. Slow and steady is the best advice we can give.

Let us know how you're doing now and what medication you're on. No matter which drug you stop you will have withdrawal symptoms, so don't think you can make it any easier by getting back onto pain meds.

And as far as how long it takes to feel the meds after stopping Suboxone I cannot say either. I was down to 1 mg of Sub before I had some major surgery. The doctor gave me Lortab 10's and I never did feel them even after three weeks. I felt much better when I went back on my regular Suboxone dose. It may take months, who knows? And then I've read of another member here who said he felt a vicodin the day after stopping 16 mg's of Suboxone so every person is different.

Give us an update, okay?

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Sat Sep 05, 2015 3:34 pm 
Offline
New Poster
New Poster

Joined: Sat Sep 05, 2015 2:23 pm
Posts: 2
Hi, yea the naloxone that's in the subs is a medicine that blocks receptors in the brain from absorbing the effect of the opiates. There is another drug like suboxone, Buprenorphine it's the same drug in suboxone minus the naloxone


Top
 Profile  
 
Our Sponsors
PostPosted: Tue Sep 22, 2015 10:31 am 
Offline
New Poster
New Poster

Joined: Sun Aug 02, 2015 1:09 pm
Posts: 2
Thank you for the replys. After switching back to pain meds after 4-5 yrs on suboxone my dr started me off on percocet 10's 5x aday. That lasted 5 days before i had to call him and explain it was doing nothing for me. I felt horrible and really sick. He added oxycontin 20mgs 2x aday. Alittle better but not exactly much better. I toughed it out the rest of the mnth and saw him last wed. I told him it still wasnt quite right even after 30 days my pain was still horrible but i was feeling great mentally but not physically. So ive been switched again to oxycontin 40's 2x aday and percocet 10's 4x aday. Its working much better. My pain is somewhat better and i feel pretty good otherwise. The weird thing is i still cant "feel" my meds. Its like their working for the pain but i still dont get that euphoric feeling like i did before suboxone. Which is fine as long as its helping my pain. I just find it very strange being off the subs for 40 days now and being on 120 mgs of oxycodone and not feeling it. Before the suboxone i could take a 7.5 mg percocet and instantly feel it. Im very interested in what this suboxone does to the brain long term. Theres definetaly not enough studies or published reports on effects from long term sub use. I dont think doctors really know. The two suboxone drs i had over 5 yrs seemed to know very little about it and surprised how much i did from a little internet searching. Anyways, thanks again for the replys and id like to hear more stories similar to mine if possible. My million dollar question is, Does suboxone permenantly alter the brains ability to feel stimulated by opiods? Ive read stories of people reporting after being off subs for years they still cant feel their meds or alcohol. Which is weird because im not a drinker at all and when i went to hawaii with my wife everytime we had drinks it did nothing at all. You would think 5-6 tequilla shots and 5-6 beers would put a non-drinker down for the count. So why would suboxone block a persons ability to feel alcohol as well?


Top
 Profile  
 
PostPosted: Tue Sep 22, 2015 11:57 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2310
Location: Tennessee
That's very interesting! Honestly I never really thought about sub keeping u from feeling any type of euphoria after discontinuing it. Ur right, there's not a whole lot of studies that I've heard of about long term suboxone use and after stopping. Personally I'd be relieved to never be able to feel any type of high from opiates again. That could definitely be a great thing for someone like me, as long as the pain I was having was controlled. I'm not sure everyone feels that way but I do :)

_________________
Jennifer


Top
 Profile  
 
PostPosted: Tue Sep 22, 2015 6:10 pm 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hi, I am with you Jen! As long as I am getting pain relief, I don't need to be feeling high! So,it sounds like you are trying to find out if anything is going to give you a high? There are people here who have been off of suboxone for a long time and are doing very well. I don't know if they have put anything to the test, in the way you did with alchol, or if they were just happy to be living life free from medication. Maybe one of them will come along and weigh in.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group